Alert archive / Colorado / Wind Advisories in 2011
Wind Advisory 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Feb 16, 2011, 5:29 AM MST for Grand County, San Juan County, Utah; 17 counties in Colorado. It took effect at Feb 16, 2011, 12:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 5:29 AM MST (12:29 UTC)
- In effect from
- Feb 16, 2011, 12:00 PM MST
- Expired
- Feb 17, 2011, 12:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 57 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 0.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2997 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS75 KGJT 161229 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 529 AM MST WED FEB 16 2011 ...STRONG WINDS TODAY AND THIS EVENING AHEAD OF A WINTER STORM FOR TONIGHT AND THURSDAY... .A PACIFIC STORM CURRENTLY ALONG THE WEST COAST WILL MOVE INLAND TODAY. SOUTHWEST WINDS WILL BECOME VERY STRONG OVER UTAH AND COLORADO MOUNTAINS AS THE STORM WORKS INTO THE GREAT BASIN. THE WIND PRECEDES A WINTER STORM THAT WILL IMPACT EASTERN UTAH AND WESTERN COLORADO TONIGHT AND THURSDAY. STAY TUNED TO YOUR FAVORITE NEWS SOURCE FOR THE LATEST FORECAST...OR VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT. COZ010-012-018-019-162030- /O.CAN.KGJT.HW.W.0001.110217T0000Z-110217T0700Z/ /O.NEW.KGJT.WI.Y.0001.110217T0000Z-110217T0700Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 529 AM MST WED FEB 16 2011 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...5 PM MST THIS EVENING UNTIL MIDNIGHT TONIGHT. * WINDS...SOUTHWEST 20 TO 30 WITH GUSTS TO 60 MPH ABOVE 8500 FEET ELEVATION. STRONGER GUSTS POSSIBLE ABOVE 10000 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-004-009-013-017-UTZ023-025-028-162030- /O.CON.KGJT.HW.W.0001.110217T0000Z-110217T0700Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...TOPONAS... SKYWAY...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...MANILA... DUTCH JOHN...MONTICELLO AND VICINITY 529 AM MST WED FEB 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. * TIMING...5 PM MST THIS EVENING UNTIL MIDNIGHT TONIGHT. * WINDS...SOUTHWEST 25 TO 35 WITH GUSTS OF 75 MPH OR MORE ABOVE 8500 FEET ELEVATION. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-UTZ022-027-029-162030- /O.NEW.KGJT.WI.Y.0001.110216T1900Z-110217T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 529 AM MST WED FEB 16 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS EVENING. * TIMING...NOON TODAY UNTIL 9 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
4 follow-up statements
940 WWUS75 KGJT 161956 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1256 PM MST WED FEB 16 2011 ...STRONG WINDS THIS AFTERNOON AND THIS EVENING AHEAD OF A WINTER STORM FOR TONIGHT AND THURSDAY... .A PACIFIC STORM CURRENTLY OVER THE WEST COAST WILL MOVE INTO THE GREAT BASIN AND INTER-MOUNTAIN REGION TONIGHT. AS THE STORM APPROACHES...SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN OVER EASTERN UTAH AND THE COLORADO MOUNTAINS THIS AFTERNOON. THE WIND PRECEDES A WINTER STORM THAT WILL IMPACT EASTERN UTAH AND WESTERN COLORADO TONIGHT AND THURSDAY. STAY TUNED TO YOUR FAVORITE NEWS SOURCE FOR THE LATEST FORECAST... OR VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT. COZ003-004-009-013-017-UTZ023-025-028-170515- /O.CON.KGJT.HW.W.0001.110217T0000Z-110217T0700Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...TOPONAS... SKYWAY...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...MANILA... DUTCH JOHN...MONTICELLO AND VICINITY 1256 PM MST WED FEB 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. * TIMING...5 PM MST THIS EVENING UNTIL MIDNIGHT TONIGHT. * WINDS...SOUTHWEST 25 TO 35 WITH GUSTS OF 75 MPH OR MORE ABOVE 8500 FEET ELEVATION. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-UTZ022-027-029-170400- /O.CON.KGJT.WI.Y.0001.000000T0000Z-110217T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 1256 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING...UNTIL 9 PM MST THIS EVENING. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ010-012-018-019-170515- /O.CON.KGJT.WI.Y.0001.110217T0000Z-110217T0700Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 1256 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT. * TIMING...5 PM MST THIS EVENING UNTIL MIDNIGHT TONIGHT. * WINDS...SOUTHWEST 20 TO 30 WITH GUSTS TO 60 MPH ABOVE 8500 FEET ELEVATION. STRONGER GUSTS POSSIBLE ABOVE 10000 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
093 WWUS75 KGJT 170313 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 813 PM MST WED FEB 16 2011 ...STRONG WINDS THIS AFTERNOON AND THIS EVENING AHEAD OF A WINTER STORM FOR TONIGHT AND THURSDAY... .A PACIFIC STORM CURRENTLY OVER THE WEST COAST WILL MOVE INTO THE GREAT BASIN AND INTER-MOUNTAIN REGION TONIGHT. AS THE STORM APPROACHES...SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN OVER THE COLORADO MOUNTAINS THIS EVENING. THE WIND PRECEDES A WINTER STORM THAT WILL IMPACT EASTERN UTAH AND WESTERN COLORADO TONIGHT AND THURSDAY. STAY TUNED TO YOUR FAVORITE NEWS SOURCE FOR THE LATEST FORECAST... OR VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT. COZ001-002-UTZ022-027-029-170415- /O.CAN.KGJT.WI.Y.0001.000000T0000Z-110217T0400Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...BLANDING...BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 813 PM MST WED FEB 16 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY TONIGHT BUT BELOW ADVISORY CRITERIA. THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ003-004-009-013-017-UTZ023-025-028-170700- /O.CON.KGJT.HW.W.0001.000000T0000Z-110217T0700Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...TOPONAS... SKYWAY...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...MANILA... DUTCH JOHN...MONTICELLO AND VICINITY 813 PM MST WED FEB 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...REMAINDER OF THIS EVENING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 75 MPH OR MORE ABOVE 8500 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ010-012-018-019-170700- /O.CON.KGJT.WI.Y.0001.000000T0000Z-110217T0700Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 813 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...REMAINDER OF THIS EVENING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 20 TO 30 WITH GUSTS TO 60 MPH ABOVE 8500 FEET ELEVATION. STRONGER GUSTS POSSIBLE ABOVE 10000 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
125 WWUS75 KGJT 170422 AAA NPWGJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 922 PM MST WED FEB 16 2011 ...STRONG WINDS THIS EVENING AHEAD OF A WINTER STORM FOR TONIGHT AND THURSDAY... .A PACIFIC STORM CURRENTLY OVER THE WEST COAST WILL MOVE INTO THE GREAT BASIN AND INTER-MOUNTAIN REGION TONIGHT. AS THE STORM APPROACHES...SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN OVER THE COLORADO MOUNTAINS THIS EVENING. THE WIND PRECEDES A WINTER STORM THAT WILL IMPACT EASTERN UTAH AND WESTERN COLORADO TONIGHT AND THURSDAY. STAY TUNED TO YOUR FAVORITE NEWS SOURCE FOR THE LATEST FORECAST... OR VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/GJT. COZ003-004-009-013-017-UTZ023-025-028-170700- /O.CON.KGJT.HW.W.0001.000000T0000Z-110217T0700Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...TOPONAS... SKYWAY...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...MANILA... DUTCH JOHN...MONTICELLO AND VICINITY 922 PM MST WED FEB 16 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...REMAINDER OF THIS EVENING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 75 MPH OR MORE ABOVE 8500 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ010-012-018-019-170700- /O.CON.KGJT.WI.Y.0001.000000T0000Z-110217T0700Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 922 PM MST WED FEB 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...REMAINDER OF THIS EVENING THROUGH MIDNIGHT. * WINDS...SOUTHWEST 20 TO 30 WITH GUSTS TO 60 MPH ABOVE 8500 FEET ELEVATION. STRONGER GUSTS POSSIBLE ABOVE 10000 FEET. * IMPACTS...BUFFETING WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
978 WWUS75 KGJT 170651 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1151 PM MST WED FEB 16 2011 COZ003-004-009-013-017-UTZ023-025-028-170800- /O.EXP.KGJT.HW.W.0001.000000T0000Z-110217T0700Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS-FLATTOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...TOPONAS... SKYWAY...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK...MANILA... DUTCH JOHN...MONTICELLO AND VICINITY 1151 PM MST WED FEB 16 2011 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT MST TONIGHT. WINDS WILL REMAIN GUSTY FOR THE REMAINDER OF TONIGHT BUT BELOW HIGH WIND WARNING CRITERIA. $$ COZ010-012-018-019-170800- /O.EXP.KGJT.WI.Y.0001.000000T0000Z-110217T0700Z/ GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 1151 PM MST WED FEB 16 2011 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT MST TONIGHT. WINDS WILL REMAIN GUSTY FOR THE REMAINDER OF TONIGHT BUT BELOW ADVISORY CRITERIA. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:55 AM MST, 34 minutes earlier.
Area forecast discussion, Feb 16, 4:55 AM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
455 AM MST WED FEB 16 2011
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
STRONG WINDS AND SNOW WILL HIT THE MOUNTAINS DURING THIS PERIOD...
WITH RAIN AND SNOW FOR THE CENTRAL AND SOUTHERN VALLEYS NUMEROUS
WIND AND WINTER HIGHLIGHTS ARE IN EFFECT.
A PACIFIC STORM ALONG THE WEST COAST EARLY THIS MORNING WILL EJECT A
SHORTWAVE ACROSS THE GREAT BASIN AND NORTHERN ROCKIES TONIGHT AND
THURSDAY...WHILE THE MAIN UPPER TROUGH RELOADS AND REMAINS ALONG THE
WEST COAST. A COLD FRONT WITH LIMITED MOISTURE MOVES INTO NE UT/NW CO
AFTER MIDNIGHT TONIGHT...THEN SLOWS OR STALLS ACROSS SE UT AND WEST-
CENTRAL CO ON THU AS THE UPPER DISTURBANCE AND SFC LOW MOVE ACROSS
WY/MT/DAKOTAS.
SW WINDS STRENGTHEN AHEAD OF THIS SYSTEM IN A WARM ADVECTIVE PATTERN
TODAY. 700 MB WINDS FORECAST TO REACH 45-60 KTS ACROSS ERN UT AND NW
CO BY THIS EVENING...AS A 120-130 KT UPPER JET SETS UP FROM SRN UT
TO NW CO. HIGH WIND WARNING FOR GUSTS 75 MPH FOR THE MTNS IN ERN UT
AND NW CO LOOKS ON TRACK. BELIEVE ENOUGH MIXING COMBINED WITH A
TIGHTENING PRESSURE GRADIENT WILL RESULT GUSTIER WINDS SE UT AND NW
CO VALLEYS THIS AFTERNOON AND EVENING THAN MOS GUIDANCE PREDICTS...SO
WILL ISSUE A WIND ADVISORY THIS AFTERNOON/EVENING FOR GUSTS 45 MPH
FOR UT ZONES 27/29/22 AND CO ZONES 1/2. THINK THE GRAND VALLEY AND
ESPECIALLY THE ERN UINTA BASIN WILL NOT SEE QUITE AS STRONG. MODELS
SHOWING LESS WIND FROM VAIL/ASPEN TO THE SAN JUAN MTNS AND WILL
DOWNGRADE THE HIGH WIND WARNING THERE TO A WIND ADVISORY.
THE UPPER JET SHIFTS TO SW CO LATER TONIGHT AS THE COLD FRONT MOVES
INTO THE NORTH. GOOD FRONTAL UPLIFT AND OROGRAPHIC FORCING WILL
BRING SNOW TO THE NORTH LATER TONIGHT INTO THU. WINDS TURN MORE
WESTERLY WHICH WILL FAVOR SNOW ACCUMS IN THE STEAMBOAT VALLEY.
UPGRADED THE WATCH TO A WINTER STORM WARNING FOR THE ELKHEAD/PARK/
FLATTOPS AREAS...AND TO A SNOW/BLOWING SNOW ADVISORY FOR THE ELK MTNS
AROUND ASPEN AND VAIL...STEAMBOAT VALLEY...AND FOR THE EASTERN UINTA
MTNS. THE TAVAPUTS AND ROAN PLATEAUS LOOK SHY OF ADVISORY SNOW
AMOUNTS...BUT PERIODS OF SNOW/BLOWING SNOW WILL STILL CAUSE PROBLEMS
FOR DOUGLAS PASS EARLY THU MORNING. WILL ALSO HAVE TO KEEP AN EYE ON
THE NW CO VALLEYS WHERE OVERRUNNING COULD RESULT IN GREATER SNOW
ACCUMS...AND WIND FOR BLOWING SNOW.
00Z MODELS WERE RATHER STINGY WITH SNOW ACCUMS FOR THE SOUTHERN
MTNS...HOWEVER...WHERE SNOW LEVELS MAY START OFF 8000 FT OR
HIGHER THIS EVENING BEFORE LOWERING BY THU. BUT...EXPECT WIND WILL
BE PREVALENT WITH THE UPPER JET OVERHEAD THROUGH THU. GUSTS OVER 70
MPH EXPECTED ABOVE 10K FEET. THUS...DECIDED TO UPGRADE THE BLIZZARD
WATCH TO A BLIZZARD WARNING FOR LATE TONIGHT THROUGH THU EVENING.
PEAK TIME FOR SNOW/WIND IN THE BLIZZARD WARNING LOOKS LIKE 300 AM TO
ABOUT NOON THU.
WEATHER WINDS DOWN THU NIGHT.
THANKS TO SLC/BOU/CYS/PUB FOR THE COORDINATION!
.LONG TERM...FRIDAY THROUGH TUESDAY...
UNSETTLED WEATHER WILL CONTINUE THIS WEEKEND AS A MEAN UPPER LEVEL
TROUGH REMAINS OVER THE EASTERN PACIFIC DURING THE LATTER PART OF
THE WORK WEEK. NAM...GFS AND ECMWF WERE IN GOOD AGREEMENT EARLY ON
THOUGH SOLUTIONS DIVERGE THIS WEEKEND WITH RESPECT TO PROPAGATION OF
A DEEP SHORTWAVE ACROSS THE WEST. HPC DISCUSSED A FAIRLY WIDE SPREAD
IN ENSEMBLE SOLUTIONS ACROSS THE WEST DURING THE PERIOD...SO FORECAST
CONFIDENCE NOT GREAT THIS MORNING. CONSEQUENTLY...WILL ABSTAIN FROM
MAKING ANY SIGNIFICANT CHANGES TO THE GOING FORECAST.
FRIDAY-FRIDAY NIGHT: FLOW BACKS TO THE SOUTHWEST FRIDAY AS THE UPPER
LEVEL TROUGH OVER THE EASTERN PACIFIC DEEPENS. LIFT NEGLIGIBLE
BENEATH WEAK SHORTWAVE RIDGE ALOFT AND MOISTURE LIMITED SO EXCEPT
FOR THE POSSIBILITY OF SOME LIGHT SHOWERS OVER HIGHER TERRAIN...
EXPECT MAINLY DRY WEATHER. DESPITE WARM AIR ADVECTION...DOUBTFUL
THERE WILL BE ENOUGH WIND ALOFT TO MIX WARMER AIR INTO THE VALLEYS
AND TEMPERATURES LIKELY TO ONLY REACH NORMAL LEVELS DURING THE
AFTERNOON...THOUGH INCREASING CLOUDS SHOULD HELP BUOY OVERNIGHT
LOWS.
SATURDAY-SUNDAY: WEATHER BECOMES MORE ACTIVE THIS WEEKEND AS THE
DEEP EASTERN PACIFIC TROUGH BEGINS TO MOVE INLAND ON SATURDAY. IN
RESPONSE...FLOW BECOMES MORE SOUTHERLY AND INCREASES AT RIDGE TOP
LEVEL DURING THE DAY. IMPRESSIVE DIFFLUENCE AND DIVERGENCE ALOFT
INDICATED WHILE SURGE OF DEEPER PACIFIC MOISTURE MAKES ITS WAY INTO
THE REGION. CONSEQUENTLY...EXPECT WIDESPREAD PRECIPITATION TO DEVELOP
SATURDAY...FAVORING THE SOUTH. CONTINUED WAA PROMISES TO RAISE
SNOWLEVELS ABOVE MOST VALLEY LOCATIONS...EVEN INTO SATURDAY NIGHT. EC
AND GFS BEGIN TO DIVERGE FAIRLY SIGNIFICANTLY SATURDAY NIGHT AS MUCH
MORE PROGRESSIVE GFS CARRIES THE UPPER LEVEL TROUGH AXIS OVER THE
CWFA BY SUNDAY MORNING WHILE THE EC HOLDS A MORE VERTICALLY STACKED
SYSTEM OVER THE GREAT BASIN. DESPITE MODEL DIFFERENCES...BOTH
INDICATED WIDESPREAD PRECIPITATION LIKELY TO CONTINUE INTO SUNDAY.
MONDAY-TUESDAY: THE NEXT LOW DEVELOPS OFF THE COAST LATE MONDAY INTO
TUESDAY. MODELS KEEP THIS FEATURE UPSTREAM THROUGH THE END OF THE
PERIOD...BUT THE STRONG AND MOIST SOUTHWEST FLOW WILL CONTINUE TO
KEEP CONDITIONS UNSETTLED.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS MOST OF THE REGION THIS MORNING...
HOWEVER LOCAL HAZE OR FOG IN THE UINTAH BASIN WILL BRING MVFR VSBY
THROUGH MIDDAY. EXPECT GUSTY SOUTHWEST WINDS TO DEVELOP AROUND NOON
...ESPECIALLY ALONG 125 NM WIDE CORRIDOR CENTERED ON A KPGA TO 30W
KRWL LINE. RIDGE TOP WINDS WITHIN THIS CORRIDOR WILL FREQUENTLY GUST
IN EXCESS OF 50 MPH AND OCCASIONALLY ABOVE 75 MPH THIS AFTERNOON AND
EVENING. IN ADDITION...SCATTERED SNOW SHOWERS WILL DEVELOP OVER THE
SOUTHERN MOUNTAINS WHICH WILL PRODUCE OCCASIONAL MVFR CIGS AND VSBY
IN SNOW AND BLOWING SNOW. CONDITIONS DETERIORATE FURTHER TONIGHT AS
SNOW BECOMES WIDESPREAD WITH MVFR FLIGHT CATEGORIES BECOMING THE
NORMAL AND IFR/LIFR CONDITIONS COMMON DUE TO SNOW AND BLOWING SNOW.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY FROM NOON UNTIL 9 PM MST TODAY FOR ZONES 01-02.
HIGH WIND WARNING FROM 5 PM THIS EVENING TO MIDNIGHT MST TONIGHT
FOR ZONES 003-004-009-013-17.
WIND ADVISORY FROM 5 PM THIS EVENING TO MIDNIGHT MST TONIGHT FOR
ZONES 10-12-18-19.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT UNTIL 9 PM MST THURSDAY
EVENING FOR ZONES 09-12-17-18-19.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT UNTIL MIDNIGHT
THURSDAY NIGHT FOR ZONES 04-13.
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL
MIDNIGHT THURSDAY NIGHT FOR ZONES 05-10.
UT...WIND ADVISORY FROM NOON UNTIL 9 PM MST TODAY FOR ZONES 22-27-29.
HIGH WIND WARNING FROM 5 PM TODAY TO MIDNIGHT MST TONIGHT FOR
ZONES 023-025-028.
BLIZZARD WARNING FROM MIDNIGHT TONIGHT UNTIL 9 PM MST THURSDAY
EVENING FOR ZONE 28.
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL
MIDNIGHT THURSDAY NIGHT FOR ZONE 23.
&&
SHORT TERM...JAD
LONG TERM....NL/EH
AVIATION.....TGJTHazardous weather outlook, Feb 15, 5:45 AM MST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST TUE FEB 15 2011 COZ001>014-017>023-UTZ022>025-027>029-161300- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SIGNIFICANT WEATHER CHANGE IS EXPECTED WEDNESDAY NIGHT AS A STRONG COLD FRONT MOVES ACROSS THE REGION HERALDING THE BEGINNING OF UNSETTLED WEATHER WHICH IS EXPECTED TO LAST THROUGH THE WEEKEND. MODERATE TO HEAVY SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS...BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO FRIDAY. SATURDAY THROUGH MONDAY...EXPECT UNSETTLED WEATHER WITH PERIODS OF SNOW IN THE MOUNTAINS...OCCASIONALLY DRIFTING OVER THE VALLEYS. COOLER WITH TEMPERATURES BELOW SEASONAL NORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:12 AM MST | Blizzard Warning | GJT | Grand, San Juan | 23 hr |
| Feb 16, 5:12 AM MST | Winter Weather Advisory | GJT | Daggett, Grand, San Juan, Uintah | 39 hr |
| Feb 16, 5:12 AM MST | Winter Storm Warning | GJT | Delta, Eagle, Garfield, Gunnison, Mesa, Moffat and 3 more | 39 hr |
Nearby
Wind Advisories in Colorado, 2011Wind Advisories in Utah, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.